[Skip to Content]
[Skip to Content Landing]
Other Articles
August 11, 1945

TOXIC EFFECTS OF DIODOQUIN

JAMA. 1945;128(15):1080-1081. doi:10.1001/jama.1945.02860320022005
Abstract

According to previously published reports of cases of amebic dysentery treated with diodoquin, the use of this drug has not been accompanied by any toxic or disagreeable symptoms. Craig,1 in recommending the use of diodoquin for the prophylaxis of amebiasis, stated that "... diodoquin is not accompanied by any disagreeable symptoms, even when administered in large doses over a longer period of time." Silverman2 reported 25 cases of acute and chronic amebic colitis and observed no toxic effects after a high dosage of twelve tablets a day. Hummel3 treated 20 patients with nine tablets a day for twenty days without observing any evidence of toxicity. D'Antoni4 made no mention of drug reaction in 84 cases of amebiasis treated with diodoquin. Bercovitz5 in his recent textbook, referring to diodoquin, states that "the drug is nontoxic and nonirritating to the bowel mucosa." In view of such statements made

First Page Preview View Large
First page PDF preview
First page PDF preview
×